Hail, Cherry
- When
- June 30, 7:08 PM CST
- Where
- Cherry County, 35.33 mi S of Merriman
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.410, -101.650
A stalled front continues the focus for storm development.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
A stalled front continues the focus for storm development.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 30, 5:42 PM CST, 1 hour 26 minutes earlier.
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 642 PM CDT Sun Jun 30 2019 .SHORT TERM...(This evening through Monday night) Issued at 234 PM CDT Sun Jun 30 2019 Upper level ridging is in the process of flattening and settling back over the Southern Plains. This has allowed a stationary front that has been located across South Dakota to sink south into northern Nebraska. The front will continue to slowly sink south and be located from around O'Neill to North Platte to Imperial by Monday afternoon. This front will be the focus for thunderstorm development tonight through Monday night. Thunderstorms are developing this afternoon in a moist/unstable upslope environment across northeast Wyoming. Several of the CAMs have this development depicted correctly, and grow this activity upscale into a forward propagating MCS across southern South Dakota and perhaps far northern Nebraska. Other isolated storms could develop late this afternoon near the stationary front located across Cherry and Sheridan counties. Overall the shear is weak...but effective shear does increase to near 30 kts to the north of the stationary front across far northern Nebraska due to backed easterly low-level flow. This could allow for some stronger storms to evolve near the SD/NE border region late this afternoon and evening. Farther south the mid-level flow is very weak (about 10 kts on morning LBF sounding). In addition mid-level temperatures are quite warm, and thunderstorm chances tonight quickly fade farther to the south towards I-80. Front will sag farther south tomorrow. It's location could be impacted by any southward moving outflow from tonight's storms across SD. So just where the front will be located is uncertain. Thought is the front will extend from near O'Neill to North Platte to Imperial by afternoon. Did increase storm chances to about 50 percent within this corridor during the late afternoon hours, but steered clear of likely pops due to the uncertainties. A good thermodynamic environment will exist in this area but shear is weak. High moisture levels could lead to some locally heavy rainfall in places Monday evening, especially if storms tend to train/develop across the same areas along and just north of the front. This seems possible as a southerly low level jet develops Monday evening and noses into the frontal zone. Otherwise not as hot Monday, with highs ranging from near 80F near the SD/NE border to 90F near and just ahead of the front across central into southwest Nebraska. .LONG TERM...(Tuesday through Sunday) Issued at 234 PM CDT Sun Jun 30 2019 Upper level ridging will remain across the Southern Plains through the upcoming week. It is forecasted to build northward some Tuesday into Wednesday, with the stationary front lifting back north into South Dakota. This could shift the higher thunderstorm chances northward into SD mid-week with highs approaching 90F once again. Late in the week and next weekend, it appears a leeward surface low will become established across northeast CO with moist southeast upslope flow across the region. Mid-level flow remains fairly weak, but at least scattered thunderstorms are possible across the region on the northern periphery of Southern Plains upper level ridging. Highs look to mostly be in the 80s for the upcoming Holiday weekend. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 642 PM CDT Sun Jun 30 2019 Scattered thunderstorms are likely this evening between Lewellen, Mullen, Ainsworth and Springview. Storm activity is expected to weaken 03z-04z and dissipate 07z-09z. Another area of MVFR/IFR ceilings is expected to form across northern Nebraska 09z-12z, along and north of highway 20. VFR is generally expected by 18z Monday. && .LBF WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT this evening for NEZ007-009-010- 026>029-037-038-059-071. && SHORT TERM...Taylor LONG TERM...Taylor AVIATION...CDC
Hazardous Weather Outlook National Weather Service North Platte NE 801 PM CDT Sun Jun 30 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-020115- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 801 PM CDT Sun Jun 30 2019 /701 PM MDT Sun Jun 30 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Thunderstorm chances will increase this evening across a large portion of western and north central Nebraska, generally north of a line from Ogallala, to Thedford, to Butte. A slight risk of severe thunderstorms exists north of a line from Alliance to Springview. Large hail and damaging winds are the main threats. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Another round of thunderstorms is possible on Monday with most of western and north central Nebraska being in a marginal risk for severe storms. The exception is Wheeler and southeastern Holt county where a slight risk exists. Thunderstorm chances continue for the remainder of the week with the main threat during the late afternoon and evening hours. Severe weather risk is uncertain at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
Special Weather Statement National Weather Service North Platte NE 635 PM CDT Sun Jun 30 2019 NEZ005-006-008-010030- Brown NE-Eastern Cherry NE-Keya Paha NE- 635 PM CDT Sun Jun 30 2019 ...SPECIAL WEATHER STATEMENT... At 635 PM CDT, Doppler radar was tracking a strong thunderstorm 11 miles west of Johnstown, or 21 miles west of Ainsworth, moving northeast at 10 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Johnstown, Wood Lake, Smith Falls State Park, Bobcat State Wildlife Management Area, Meadville, North River Trail and Sparks. This includes the following highways... Highway 20 between mile markers 205 and 231. Highway 12 between mile markers 10 and 17, and between mile markers 25 and 28. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in North Platte. && A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for north central Nebraska. LAT...LON 4247 10019 4262 10053 4299 10040 4276 9982 TIME...MOT...LOC 2335Z 217DEG 9KT 4258 10028 Jurgensen/CDC
Special Weather Statement National Weather Service North Platte NE 547 PM MDT Sun Jun 30 2019 NEZ004-023-094-010030- Sheridan NE-Grant NE-Western Cherry NE- 547 PM MDT Sun Jun 30 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHERRY... NORTHWESTERN GRANT AND SOUTHEASTERN SHERIDAN COUNTIES UNTIL 630 PM MDT... At 546 PM MDT, Doppler radar was tracking a strong thunderstorm near Ashby, or 34 miles north of Arthur, moving northeast at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Hyannis, Ashby, Whitman Road crossing the North Branch of the Middle Loup River, Bingham and Mother Lake. This includes the following highways... Highway 2 between mile markers 131 and 150. Highway 61 between mile markers 156 and 180. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in North Platte. && A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for north central and west central Nebraska. LAT...LON 4186 10185 4204 10210 4235 10180 4217 10149 TIME...MOT...LOC 2346Z 217DEG 9KT 4206 10184 Jurgensen/CDC
Special Weather Statement
National Weather Service North Platte NE
704 PM CDT Sun Jun 30 2019
NEZ005-010030-
Eastern Cherry NE-
704 PM CDT Sun Jun 30 2019
...SPECIAL WEATHER STATEMENT...
At 704 PM CDT, Doppler radar was tracking a strong thunderstorm near
Valentine National Wildlife Refuge, or 20 miles south of Valentine,
moving northeast at 20 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Big Alkali Lake State Wildlife Management Area.
This includes the following highways...
Highway 20 between mile markers 200 and 205.
Highway 83 between mile markers 187 and 207.
Highway 12 between mile markers 3 and 5.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
north central Nebraska.
LAT...LON 4248 10048 4259 10069 4292 10048 4289 10041
4263 10051 4256 10036
TIME...MOT...LOC 0004Z 224DEG 19KT 4258 10055
Jurgensen/CDCSpecial Weather Statement
National Weather Service North Platte NE
626 PM MDT Sun Jun 30 2019
NEZ004-023-094-010130-
Sheridan NE-Grant NE-Western Cherry NE-
626 PM MDT Sun Jun 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHERRY...
NORTHWESTERN GRANT AND SOUTHEASTERN SHERIDAN COUNTIES UNTIL 730 PM
MDT...
At 626 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles northwest of Whitman to 9 miles north
of Ashby. Movement was north at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Watson Lake, Bingham, Round Lake, Big Hill, Dipping Vat Meadow, Wolf
Hill, Finnegan Lake, Intersection of Highway 61 and Survey Valley
Road, Argo Hill and Mother Lake.
This includes the following highways...
Highway 2 between mile markers 123 and 130.
Highway 61 between mile markers 168 and 192.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
north central and west central Nebraska.
LAT...LON 4247 10156 4243 10232 4201 10220 4201 10207
4217 10152
TIME...MOT...LOC 0026Z 161DEG 8KT 4221 10164 4216 10198
Jurgensen/CDCSpecial Weather Statement
National Weather Service North Platte NE
729 PM CDT Sun Jun 30 2019
NEZ005-006-008-010130-
Brown NE-Eastern Cherry NE-Keya Paha NE-
729 PM CDT Sun Jun 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY...
NORTHWESTERN BROWN AND WESTERN KEYA PAHA COUNTIES UNTIL 830 PM CDT...
At 728 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Valentine National Wildlife Refuge, or 17 miles
south of Valentine, moving northeast at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Norden, Wood Lake, North River Trail, Sparks, Big Alkali Lake State
Wildlife Management Area and Smith Falls State Park.
This includes the following highways...
Highway 20 between mile markers 201 and 221.
Highway 83 between mile markers 191 and 207.
Highway 12 between mile markers 10 and 39.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
north central Nebraska.
LAT...LON 4300 9983 4288 9983 4252 10043 4264 10065
4300 10039
TIME...MOT...LOC 0028Z 226DEG 7KT 4262 10051
Jurgensen/CDCSpecial Weather Statement
National Weather Service North Platte NE
742 PM CDT Sun Jun 30 2019
NEZ005-094-010130-
Eastern Cherry NE-Western Cherry NE-
742 PM CDT Sun Jun 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CHERRY COUNTY UNTIL
830 PM CDT/730 PM MDT/...
At 742 PM CDT/642 PM MDT/, Doppler radar was tracking a strong
thunderstorm 12 miles south of Merritt Reservoir, or 30 miles north
of Mullen, moving northeast at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Valentine National Wildlife Refuge and Schlagel Creek State Wildlife
Management Area.
This includes the following highways...
Highway 97 between mile markers 97 and 109.
Highway 83 between mile markers 183 and 191.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT/1000
PM MDT/ for north central Nebraska.
LAT...LON 4232 10088 4247 10104 4277 10055 4264 10064
4252 10041
TIME...MOT...LOC 0042Z 237DEG 18KT 4246 10088
Jurgensen/CDCThe North Platte radar (KLNX), 102 km away, was scanning. The volume nearest the first event began at 01:04 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2019Every state in 2019This day in weather historyWarnings in Nebraska, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 840473.